1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Starting on gliclazide and lack of doctors support

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by pav, Feb 6, 2013.

  1. pav

    pav Type 2 · Well-Known Member

    Messages:
    361
    Likes Received:
    0
    Trophy Points:
    56
    I started on gliclazide about a week ago 80 mg in the morning along with the metformin after being on metformin for 13 years. For the first couple of days I had the shakes a couple of times around lunch time (scary as totally new to me this feeling). Thinking my BS was too low I checked it and it was around 5.1. The shakes passed after a couple of days and I put this down to coming down from 22 to 5 in a matter of days. The pain in my feet has reduced by a large amount as well.

    With metformin, I found having a late lunch or even skipping a meal (though had some fruit) did not make much difference, now taking a late lunch with gliclazide is not an option, as I had a late lunch the other day and BS was down to 4.5, gets one thinking if I skipped lunch how low would it of gone.

    What is annoying is the way my doctors practice treats some one with type 2 diabetus, I went to the doctors over 3 months ago saying some thing was going wrong as now hitting the 16's (just after my annual check up). They repeated the HbA1c tests where the results came back refer to doctor :(. Tests were repeated again and went to see the doctor as the tests came back see doctor. Duley went to the doctors again and they said nothing to worry about and why are you here :( :( , one of the tests was 7.4, but was not given the others. By now the numbers had risen to 22's and doctors were still not concerned.

    Went for a B12 jab a week ago and told the nurse and instantly she made another appointment with a different doctor and was put on gliclazide after they checked the HbA1c figures were rising. The morning and lunch figures are starting to come in nicely, the evening ones are still a bit high at around 11.0. I have a repeat blood test on Friday and should get the results early next week. Where I guess it will be a lottery to see which doctor I get to see. :(
     
  2. Macular1

    Macular1 Type 2 · Member

    Messages:
    13
    Likes Received:
    16
    Trophy Points:
    43
    Diagnosed type 2 in Feb 2014 hba1c level 85 started me on Gliclazide 80mg twice a day.

    Soon started having hypos mainly around lunchtime, within weeks it was a daily occurrence often BS levels under 3mmoi/l.

    Had two really bad hypos last thursday after eating more than normal BS levels 2.0 and 2.9 these had an extra symptom of tingling sensation in my lips. Dialed 111 and was talked through it. Told to call doctor in the morning and asked to see a doctor (111 doctor had faxed details through to my surgery). Appointment was with duty nurse who wasn't even diabetics trained. She called in a doctor, they had no idea why I was on Gliclazide and never attempted to find out why. They reluctantly gave me some Metformin 500 SR and said try one a day then experiment.

    So undewhelmed I registered with another surgery.

    Saw nurse that afternoon who was equally baffled, have appointment next week with their lead Diabetes Doctor who is on holiday this week.
     
  3. Kojo

    Kojo Type 2 · Member

    Messages:
    11
    Likes Received:
    17
    Trophy Points:
    23
    I have been on Glucovance for about 5 years and was fine until recently when my morning numbers began going too high. I was also experiencing hypos before lunch. My doctor decided to put me on Metformin alone without the daonil, 500mg three times daily. The hypos seem to have stopped but my evening and morning blood glucose are still too high between 8 and 10. The dose was increased to 850mg 3 times daily and it made no difference whatsoever except the increased tummy upsets usually associated with Metformin.
    I have read about this combination drug, PrandinMet which is a combination of Repaglidine and Metformin.
    Has anyone used the medication before and how has been your experience?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook